Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 75, NWS Albuquerque, NM

July 6, 2025San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2025, 12:21 PM MDT for San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2025, 12:21 PM MDT (18:21 UTC)
Expired
Jul 6, 2025, 3:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 144 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.4 hours before the alert went out and 438 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:08 PM MDT, 13 minutes earlier. Its key messages:

  • Updated at 1020 AM MDT Sun Jul 6 2025
  • Dry and hot conditions will persist over the western half of New Mexico through the end of the week. Isolated showers and storms with gusty winds may develop along the Continental Divide and the Rio Grande Valley each day, but most areas will remain dry and hot with increasing risk for heat-related illnesses.
  • Daily rounds of showers and storms will develop along the central mountain chain and nearby high plains of eastern New Mexico through the end of the week. Strong outflow winds, hail, frequent lightning, and locally heavy rainfall will elevate the risk for flash flooding, especially on recent burn scars. The greatest storm coverage is most likely today and Monday.
Area forecast discussion, Jul 6, 12:08 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1208 PM MDT Sun Jul 6 2025

...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1020 AM MDT Sun Jul 6 2025

- Dry and hot conditions will persist over the western half of New
  Mexico through the end of the week. Isolated showers and storms
  with gusty winds may develop along the Continental Divide and
  the Rio Grande Valley each day, but most areas will remain dry
  and hot with increasing risk for heat-related illnesses.

- Daily rounds of showers and storms will develop along the
  central mountain chain and nearby high plains of eastern New
  Mexico through the end of the week. Strong outflow winds, hail,
  frequent lightning, and locally heavy rainfall will elevate the
  risk for flash flooding, especially on recent burn scars. The
  greatest storm coverage is most likely today and Monday.

&&

.SHORT TERM...
(This afternoon through Monday Night)
Issued at 1020 AM MDT Sun Jul 6 2025

Pressure heights will creep higher across the region through
Monday night as the upper high center moves slowly from north
central MX to over our southwest mountains at around 594dam at
500mb. In the meantime, storms are forecast to develop along the
central mountain chain and roll southeast across the adjacent
highlands and eastern plains through the evening hours. The latest
NAM shows bulk shear of 20-25kts across eastern NM this
afternoon/evening, which isn't particularly favorable for severe
storms, but sbCAPE values are forecast to reach up to around an
impressive 3,000J/kg and LIs are forecast to reach -9C. In
addition, 10-15kts of southeast low level inflow is forecast to
develop later this afternoon, which will be sufficient to sustain
storms across the eastern plains even as surface heating
diminishes this evening. A few strong to severe storms are
possible, but locally heavy rainfall is likely the greatest
threat. A Flash Flood Watch remains in effect for the Ruidoso area
due to the potential for heavy rain on the burn scars. West of
the central mountain chain, convection that develops between the
Continental Divide and the RGV will likely be a mix of wet/dry and
favor strong/erratic wind gusts through this evening. A gusty
east canyon wind is forecast to develop this evening in the ABQ
Metro due to thunderstorm outflow from the east, with gusts to
between 30-40mph. Rinse and repeat for Monday and will need to
consider and Flash Flood Watch for the burn scars.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 1020 AM MDT Sun Jul 6 2025

The upper high will be centered along the AZ/NM border Tue/Wed and
expand to near 597dam and 500mb. As a result, the heat risk will
creep up going into mid week across western NM, with widespread
moderate and spotty major risk by Wednesday. As the upper high
expands over NM, daily rounds of daytime heating triggered
convection will trend down, still favoring areas along/east of the
central mountain chain and with a decreasing burn scar flood
threat. The upper high is modeled to begin moving west, away from
NM toward the end of the work week and into the weekend, with
pressure heights trending down some. This scenario will take the
edge off of the heat and allow low level moisture to penetrate
further west into the state, bringing an increase in chances for
showers and storms into at least central NM.

&&

.AVIATION...
(18Z TAFS)
Issued at 1020 AM MDT Sun Jul 6 2025

VFR conditions prevail and are forecast to persist, with low
probabilities of MVFR conditions associated with showers and
storms across eastern NM this afternoon/evening, followed by low
probabilities of MVFR cigs in patches of low stratus across
eastern NM early Monday morning. Thunderstorm impacts are likely
at KLVS and KTCC this afternoon/evening, with lower probabilities
at KROW. Strong/erratic wind gusts associated with showers and
storms are possible at KABQ/KAEG and KSAF by late
afternoon/evening. A gusty east canyon wind at KABQ will develop
later this evening due mostly to thunderstorm outflow from the
east, with speeds possibly reaching Airport Weather Warning
threshold.

&&

.FIRE WEATHER...
Issued at 1020 AM MDT Sun Jul 6 2025

Critical fire weather conditions are not forecast through at
least the next seven days, but elevated fire weather conditions
are likely across northwest NM on Thu/Fri as the upper level ridge
axis shifts south and allows the westerlies to penetrate.
Otherwise, above normal temperatures and relatively dry conditions
will be the story across western NM, with daily rounds of wetting
storms along/east of the central mountain chain that will become
more anemic by mid week as the upper high expands over the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  63  96  60  97 /   5   0   0   0
Dulce...........................  48  91  45  93 /  10  10   0   0
Cuba............................  58  90  56  91 /  20  10   5   5
Gallup..........................  52  93  52  95 /  10   0   0   0
El Morro........................  56  89  56  92 /  20  10   5   5
Grants..........................  55  92  54  94 /  20  10   5   0
Quemado.........................  59  90  59  93 /  30  30  20  10
Magdalena.......................  64  90  63  92 /  30  30  20  10
Datil...........................  59  88  59  91 /  30  30  20  10
Reserve.........................  56  94  56  97 /  20  30  20  20
Glenwood........................  61  99  61 101 /  20  30  20  20
Chama...........................  49  84  49  87 /  10  20   5  10
Los Alamos......................  61  86  61  88 /  20  30  10  10
Pecos...........................  56  85  56  87 /  30  40  20  30
Cerro/Questa....................  55  84  54  86 /  20  50  20  20
Red River.......................  46  75  46  77 /  20  50  20  30
Angel Fire......................  42  77  40  80 /  20  60  20  30
Taos............................  54  87  51  90 /  20  40  10  20
Mora............................  50  79  50  84 /  20  60  30  30
Espanola........................  61  93  59  96 /  20  20  10  10
Santa Fe........................  61  88  61  90 /  20  30  20  20
Santa Fe Airport................  61  91  60  93 /  20  20  10  10
Albuquerque Foothills...........  69  95  69  96 /  30  20  20  10
Albuquerque Heights.............  68  96  67  97 /  30  20  10   5
Albuquerque Valley..............  66  99  67  99 /  30  20  10   0
Albuquerque West Mesa...........  68  96  68  98 /  20  20  10   0
Belen...........................  65  98  64  99 /  20  20  10   0
Bernalillo......................  66  98  66  99 /  20  20  10   5
Bosque Farms....................  64  98  64  99 /  30  20  10   0
Corrales........................  66  97  67  99 /  20  20  10   5
Los Lunas.......................  66  98  65  99 /  30  20  10   0
Placitas........................  66  94  66  95 /  20  20  10   5
Rio Rancho......................  66  96  67  98 /  20  20  10   5
Socorro.........................  69  98  67 100 /  30  20  20   5
Sandia Park/Cedar Crest.........  60  89  59  90 /  30  20  10  10
Tijeras.........................  62  91  61  92 /  30  20  20  10
Edgewood........................  56  90  56  92 /  30  20  20  10
Moriarty/Estancia...............  54  91  54  93 /  30  30  20  10
Clines Corners..................  56  83  56  87 /  40  40  30  30
Mountainair.....................  59  89  57  90 /  30  30  20  10
Gran Quivira....................  59  89  58  91 /  30  30  20  20
Carrizozo.......................  66  90  64  92 /  20  50  20  30
Ruidoso.........................  59  81  59  82 /  20  70  30  60
Capulin.........................  53  81  52  84 /  40  60  40  30
Raton...........................  54  84  53  89 /  20  70  30  30
Springer........................  55  86  54  90 /  30  60  30  30
Las Vegas.......................  54  83  54  85 /  30  60  30  30
Clayton.........................  61  86  59  89 /  50  30  40  10
Roy.............................  58  83  57  86 /  50  40  40  20
Conchas.........................  63  91  63  93 /  60  40  40  20
Santa Rosa......................  62  89  61  91 /  60  30  40  20
Tucumcari.......................  62  89  63  93 /  60  30  40  10
Clovis..........................  66  89  65  91 /  50  20  30  20
Portales........................  66  91  66  92 /  40  20  30  20
Fort Sumner.....................  65  92  65  93 /  50  30  30  10
Roswell.........................  71  94  71  96 /  20  20  10  10
Picacho.........................  64  88  63  90 /  20  50  20  20
Elk.............................  61  86  60  87 /  20  60  20  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM MDT this evening for NMZ226.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Special weather statement, Jul 6, 12:17 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1217 PM MDT Sun Jul 6 2025

NMZ214-215-061845-
East Slopes Sangre de Cristo Mountains NM-Southern Sangre de
Cristo Mountains NM-
1217 PM MDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES UNTIL 1245 PM MDT...

At 1217 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Gascon, or 13 miles southwest of Mora, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tierra Monte, Gascon, Ledoux, Morphy Lake State Park, Sapello,
  Rociada, South Carmen and Manuelitas.

This includes the following highways...
	State Road 94 between Mile Markers 1 and 17.
	State Road 518 between Mile Markers 12 and 17.
	State Road 276 between Mile Markers 0 and 5.
	State Road 266 between Mile Markers 0 and 6.
	State Road 105 between Mile Markers 0 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3589 10548 3598 10535 3583 10522 3582 10522
      3582 10521 3579 10519 3578 10523 3577 10524
      3577 10525 3569 10545 3585 10554
TIME...MOT...LOC 1817Z 236DEG 10KT 3580 10543

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:10 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel29 min
Jul 5, 6:27 PM MDTSpecial Weather StatementABQUnion33 min
Jul 5, 6:38 PM MDTAreal Flood AdvisoryABQHarding, San Miguel3 hr
Jul 5, 7:36 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay29 min
Jul 5, 7:41 PM MDTSevere Thunderstorm WarningABQGuadalupe31 min
Jul 5, 7:57 PM MDTSevere Thunderstorm WarningABQQuay48 min
Jul 5, 8:22 PM MDTSpecial Weather StatementABQCurry38 min
Jul 5, 8:44 PM MDTSevere Thunderstorm WarningABQQuay31 min
Jul 5, 9:14 PM MDTSevere Thunderstorm WarningABQCurry, Quay31 min
Jul 5, 9:24 PM MDTSpecial Weather StatementABQCurry51 min
Jul 5, 9:43 PM MDTSevere Thunderstorm WarningABQCurry, Quay32 min
Jul 5, 10:14 PM MDTSpecial Weather StatementABQCurry46 min
Jul 5, 10:55 PM MDTFlood WatchABQLincoln19 hr
Jul 6, 12:28 AM MDTSpecial Weather StatementABQGuadalupe32 min
Jul 6, 12:48 AM MDTSevere Thunderstorm WarningABQGuadalupe42 min
Jul 6, 1:32 AM MDTFlash Flood WarningABQGuadalupe, San Miguel3 hr
Jul 6, 1:38 AM MDTAreal Flood AdvisoryABQGuadalupe3 hr
Jul 6, 2:41 AM MDTSpecial Weather StatementABQChaves34 min
Jul 6, 2:57 AM MDTSpecial Weather StatementABQGuadalupe33 min
Jul 6, 3:15 AM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance45 min
Jul 6, 3:17 AM MDTSpecial Weather StatementABQ28 min
Jul 6, 3:45 AM MDTSpecial Weather StatementABQGuadalupe15 min
Jul 6, 3:48 AM MDTSpecial Weather StatementABQ27 min
Jul 6, 3:59 AM MDTAreal Flood AdvisoryABQGuadalupe2 hr
Jul 6, 4:20 AM MDTSpecial Weather StatementABQTorrance25 min
Jul 6, 11:53 AM MDTFlash Flood Warning Considerable damage threatABQLincoln3 hr
Jul 6, 12:17 PM MDTSpecial Weather StatementABQMora28 min
Jul 6, 12:34 PM MDTSpecial Weather StatementABQTaos26 min
Jul 6, 1:19 PM MDTSpecial Weather StatementABQBernalillo26 min
Jul 6, 1:27 PM MDTSpecial Weather StatementABQSan Miguel33 min
Jul 6, 1:41 PM MDTAreal Flood AdvisoryABQBernalillo3 hr
Jul 6, 1:57 PM MDTSevere Thunderstorm WarningABQSan Miguel21 min
Jul 6, 2:08 PM MDTSpecial Weather StatementABQBernalillo37 min
Jul 6, 2:16 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance22 min
Jul 6, 2:24 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance3 hr
Jul 6, 2:37 PM MDTSpecial Weather StatementABQSanta Fe23 min
Jul 6, 2:41 PM MDTAreal Flood AdvisoryABQSocorro3 hr
Jul 6, 3:15 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance3 hr
Jul 6, 3:19 PM MDTSevere Thunderstorm WarningABQColfax41 min
Jul 6, 3:29 PM MDTAreal Flood AdvisoryABQSan Miguel3 hr
Jul 6, 3:32 PM MDTSpecial Weather StatementABQSan Miguel28 min
Jul 6, 3:36 PM MDTSpecial Weather StatementABQUnion24 min
Jul 6, 3:43 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel34 min
Jul 6, 3:57 PM MDTSpecial Weather StatementABQColfax33 min
Jul 6, 4:05 PM MDTSpecial Weather StatementABQTorrance25 min
Jul 6, 4:22 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance38 min
Jul 6, 4:33 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel42 min
Jul 6, 4:59 PM MDTSpecial Weather StatementABQGuadalupe31 min
Jul 6, 5:13 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel3 hr
Jul 6, 5:21 PM MDTSpecial Weather StatementABQUnion24 min
Jul 6, 5:25 PM MDTSpecial Weather StatementABQGuadalupe35 min
Jul 6, 5:52 PM MDTFlash Flood WarningABQGuadalupe113 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.